FDA issues safety alert for fluoroquinolones

Agency warns that serious adverse effects generally outweigh benefits for patients with sinusitis, bronchitis, and uncomplicated UTIs.

FDA announced that it will require drug labels and Medication Guides for all fluoroquinolone antibacterial drugs to be updated with new safety information. FDA is warning that serious adverse effects with fluoroquinolone antibacterial drugs generally outweigh the benefits for patients with sinusitis, bronchitis, and uncomplicated urinary tract infections (UTIs) who do not have other treatment options.

The serious adverse effects include tendon, joint, and muscle pain; a “pins and needles” tingling or pricking sensation; confusion; and hallucinations, according to FDA.

When fluoroquinolones were used systematically such as in tablet, capsule, or injectable forms, an FDA safety review found that they were associated with these disabling and potentially permanent serious adverse effects, which also can occur simultaneously.

FDA said it will continue to investigate the safety issues and keep the public informed. If patients experience any of the adverse effects with fluoroquinolones, FDA said they should contact their health care provider. 

See More At: http://www.pharmacist.com/fda-issues-safety-alert-fluoroquinolones

0 0 vote
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x
()
x